Vol. 1, No. 2, 2019

Download this article
Download this article For screen
For printing
Recent Issues
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the Journal
Subscriptions
Editorial Board
Submission Guidelines
Submission Form
Ethics Statement
To Appear
Editorial Login
Contacts
ISSN (electronic): 2576-7666
ISSN (print): 2576-7658
Other MSP Journals
A nonlinear estimate of the life span of solutions of the three dimensional Navier–Stokes equations

Jean-Yves Chemin and Isabelle Gallagher

Vol. 1 (2019), No. 2, 273–293
Abstract

The purpose of this article is to establish bounds from below for the life span of regular solutions to the incompressible Navier–Stokes system, which involve norms not only of the initial data, but also of nonlinear functions of the initial data. We provide examples showing that those bounds are significant improvements to the one provided by the classical fixed point argument. One of the important ingredients is the use of a scale-invariant energy estimate.

Keywords
Navier–Stokes equations, blow-up
Mathematical Subject Classification 2010
Primary: 76D05
Milestones
Received: 22 January 2018
Accepted: 10 February 2018
Published: 14 May 2018
Authors
Jean-Yves Chemin
Laboratoire J.-L. Lions, UMR 7598
Université Pierre et Marie Curie
Sorbonne Université
75230 Paris Cedex 05
France
Isabelle Gallagher
Ecole Normale Supérieure
75005 Paris
France
Université Paris-Diderot
Sorbonne Paris-Cité
75013 Paris
France